EconPapers    
Economics at your fingertips  
 

Asymptotic arbitrage in large financial markets

Y.M. Kabanov and Dmitry Kramkov ()
Additional contact information
Y.M. Kabanov: Central Economics and Mathematics Institute of the Russian Academy of Sciences, Moscow

Authors registered in the RePEc Author Service: Юрий Михайлович Кабанов

Finance and Stochastics, 1998, vol. 2, issue 2, 143-172

Abstract: A large financial market is described by a sequence of standard general models of continuous trading. It turns out that the absence of asymptotic arbitrage of the first kind is equivalent to the contiguity of sequence of objective probabilities with respect to the sequence of upper envelopes of equivalent martingale measures, while absence of asymptotic arbitrage of the second kind is equivalent to the contiguity of the sequence of lower envelopes of equivalent martingale measures with respect to the sequence of objective probabilities. We express criteria of contiguity in terms of the Hellinger processes. As examples, we study a large market with asset prices given by linear stochastic equations which may have random volatilities, the Ross Arbitrage Pricing Model, and a discrete-time model with two assets and infinite horizon. The suggested theory can be considered as a natural extension of Arbirage Pricing Theory covering the continuous as well as the discrete time case.

Keywords: Large financial market; continuous trading; asymptotic arbitrage; APM; APT; semimartingale; optional decomposition; contiguity; Hellinger process (search for similar items in EconPapers)
JEL-codes: G10 G12 (search for similar items in EconPapers)
Date: 1998-02-12
Note: received: January 1996; final version received: October 1996
References: Add references at CitEc
Citations: View citations in EconPapers (43) Track citations by RSS feed

Downloads: (external link)
http://link.springer.de/link/service/journals/00780/papers/8002002/80020143.pdf (application/pdf)
http://link.springer.de/link/service/journals/0078 ... 02002/80020143.ps.gz (application/postscript)
Access to the full text of the articles in this series is restricted

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:finsto:v:2:y:1998:i:2:p:143-172

Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2

Access Statistics for this article

Finance and Stochastics is currently edited by M. Schweizer

More articles in Finance and Stochastics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-12-03
Handle: RePEc:spr:finsto:v:2:y:1998:i:2:p:143-172